MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 03P79-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.The investigation was completed on 06/29/2017.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Aa (product complaint level 2 and level 3 investigation procedure).Return testing did not meet the suppressed results acceptance criteria outlined in appendix 1 of q04.01.003 rev.Aa (product complaint level 2 and level 3 investigation procedure) due to a high rate of k+ star-outs.A deficiency has been determined for ec8+ cartridge lot k16342.Er 392082 has been raised to address this issue.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded suspected discrepant results on a (b)(6) male patient presented in the ed on a diabetic emergency.The patient was treated and discharged.There was no patient information at the time of this report.Lab analyzer make and model # are unknown.The customer states that the was no harm to the patient, patient was treated on the lab analyzer result.Return product is available for investigation.Date: (b)(6) 2017, time: 1635, method: i-stat, result: 7.1; (b)(6) 2017 1705, lab, 2.8.There are no injuries associated with this event.The investigation is underway.

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6752562
Report Number2245578-2017-00077
Device Sequence Number1243531
Product Code CHL
UDI-Device Identifier10054749002266
UDI-Public(01)10054749002266(17)170928(10)D17030A
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number03P79-25
Device Lot NumberK16342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR